# SDR 2023FA0000268

- Difficulty date: May 18, 2023
- Submitted: May 18, 2023
- Operation: General aviation
- Aircraft: N382BW
- Make and model: Cessna 421C
- Aircraft serial: 421C0711
- Aircraft time: 7,643 hours
- Engine: Cont GTSIO520L
- Engine time: 2,996 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC654966
- Part serial: 4434112
- Condition: Split
- Location: Zone 500
- Part time: 2,996 hours
- Component: Left-Engine, Cont, GTSIO520L
- Component part number: GTSIO520L
- Stage of operation: NR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

AN OCCURRENCE WAS REPORTED THAT HAPPENED AT RALEIGH AIRPORT (RDU), ON THE 05/09/2023 AT 1715 EDT. THE SAID AIRCRAFT, N382BW HAD JUST GOTTEN AIRBORNE AND RECEIVED AN ADVISORY FROM ATC THAT SMOKE WAS STREAMING FROM THE LEFT ENGINE. AIRSPEED WAS AT 97 KNOTS AND THE PILOT EXECUTED AN ABORT TAKEOFF AND IMMEDIATELY CLOSED BOTH THROTTLES. AFTER TAXING BACK TO THE RAMP AND INVESTIGATING IT WAS FOUND THAT THE #6 CYLINDER HAD SPLIT INTO TWO PIECES. THE HALVES HAD SEPARATED EXPOSING ABOUT 1/4 OF AN INCH OF THE TOP OF THE INNER PISTON SLEAVE.
